Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 6, 2013, 5:55 PM EDT for Clay County, Leslie County, Kentucky. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2013, 5:55 PM EDT (21:55 UTC)
- Expired
- May 6, 2013, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, KY, Leslie County, KY
The radar
The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 6:36 PM EDT | HEAVY RAIN 3 | Smilax, KY | 3 INCHES OF RAIN IN PAST 2 HOURS...SMALL STREAMS AT BANK FULL. PEA SIZED HAIL. |
| May 6, 6:40 PM EDT | FLASH FLOOD | Thousandsticks, KY | BULL CREEK ROAD CLOSED DUE TO HIGH WATER |
| May 6, 6:42 PM EDT | FLASH FLOOD | 1 E Big Creek, KY | WATER RESCUE FOR A RESIDENT LIVING ALONG HIGHWAY 1482 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181
WGUS53 KJKL 062155
FFWJKL
KYC051-131-070100-
/O.NEW.KJKL.FF.W.0006.130506T2155Z-130507T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
555 PM EDT MON MAY 6 2013
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 900 PM EDT
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR HAS ESTIMATED THAT UP TO AN INCH AND
A HALF OF RAIN HAD FALLEN BETWEEN 5 AND 5:45 PM. UP TO AN
ADDITIONAL INCH AND A HALF OF RAIN WILL FALL BETWEEN 6 AND 7 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HYDEN...BARCREEK...BEAR BRANCH...BIG CREEK...BIG FORK...BIG ROCK...
BOBS FORK...BRUTUS...CAUSEY...CINDA...CUTSHIN...ENLINE...HENSLEY...
HOSEA...JACKS CREEK...ONEIDA...STINNETT...TANKSLEY...
THOUSANDSTICKS...WENDOVER...WILD CAT AND YEADDISS.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
GOOSE CREEK...SOUTH FORK KENTUCKY RIVER...LEFT FORK ELKHORN CREEK...
MIDDLE FORK KENTUCKY RIVER...BEECH CREEK...RED BIRD RIVER...COUCH
FORK...SHORT CREEK...HALS FORK...POLLY MARCUM BRANCH...CUTSHIN
CREEK...NEWFOUND CREEK...AND BULLSKIN CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3719 8372 3721 8373 3731 8365 3728 8358
3726 8356 3727 8355 3726 8352 3724 8351
3724 8348 3710 8318 3703 8319 3702 8321
$$
GEOGERIAN2 follow-up statements
809
WGUS73 KJKL 062233
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
633 PM EDT MON MAY 6 2013
KYC051-131-070100-
/O.CON.KJKL.FF.W.0006.000000T0000Z-130507T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LESLIE KY-CLAY KY-
633 PM EDT MON MAY 6 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL CLAY AND
NORTHERN LESLIE COUNTIES UNTIL 900 PM EDT...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL EXITING THE AREA. DOPPLER
RADAR HAS ESTIMATED THAT UP TO TWO INCHES OF RAIN HAD FALLEN BETWEEN
5 AND 6:30 PM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
HYDEN...BARCREEK...BEAR BRANCH...BIG CREEK...BIG FORK...BIG
ROCK...BOBS FORK...BRUTUS...CAUSEY...CINDA...CUTSHIN...STINNETT...
TANKSLEY...THOUSANDSTICKS...WENDOVER...WILD CAT AND YEADDISS.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
GOOSE CREEK...SOUTH FORK KENTUCKY RIVER...LEFT FORK ELKHORN CREEK...
MIDDLE FORK KENTUCKY RIVER...BEECH CREEK...RED BIRD RIVER...COUCH
FORK...RACCOON CREEK...BULLSKIN CREEK...GRANNYS BRANCH...ULYSSES
CREEK...CHANDLER BRANCH...GILBERTS BIG CREEK...COLD SPRING
BRANCH...GREASY CREEK AND RIGHT FORK CUTSHIN CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3719 8372 3721 8373 3731 8365 3728 8358
3726 8356 3727 8355 3726 8352 3724 8351
3724 8348 3710 8318 3703 8319 3702 8321
$$
GEOGERIAN610
WGUS73 KJKL 070058
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
858 PM EDT MON MAY 6 2013
KYC051-131-070110-
/O.EXP.KJKL.FF.W.0006.000000T0000Z-130507T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LESLIE KY-CLAY KY-
858 PM EDT MON MAY 6 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL CLAY
AND NORTHERN LESLIE COUNTIES WILL BE ALLOWED TO EXPIRE AT 900 PM
EDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
SMALLER STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE
BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT. LARGER
CREEKS AND STREAMS HOWEVER...WILL REMAIN OUT OF THEIR BANKS THROUGH
MIDNIGHT...AND THEREFORE AN AREAL FLOOD WARNING HAS BEEN ISSUED FOR
NORTHERN LESLIE COUNTY. IF FLOODING HAS BEEN OBSERVED...PLEASE
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3719 8372 3721 8373 3731 8365 3728 8358
3726 8356 3727 8355 3726 8352 3724 8351
3724 8348 3710 8318 3703 8319 3702 8321
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:57 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 6, 3:57 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT MON MAY 6 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 355 PM EDT MON MAY 6 2013 A CLOSED UPPER LEVEL LOW NOW OVER MIDDLE TN WILL MEANDER ACROSS THE SOUTHEAST AND INTO THE CAROLINAS THROUGH THE PERIOD. THE UPPER LEVEL LOW WILL DROP SOUTH INTO NE AL TONIGHT AND THEN MOVE ACROSS CENTRAL GA AND INTO WESTERN SC BY EARLY MON MORNING. THIS WILL WILL THEN MOVE NORTH ACROSS NORTH CAROLINA...AND ACTUALLY MAKE ANOTHER CLOSER APPROACH TO EAST KY LATE AS IT MOVES INTO THE BLUE RIDGE REGION OF VA...IF NOT WEST OF I 81 CORRIDOR. THIS SYSTEM WILL BE THE PRIMARY WEATHER MAKER THROUGH THE PERIOD...WITH RAIN CHANCES MORE OR LESS DIURNALLY DRIVEN EXCEPT FOR POSSIBLY TUE NIGHT WHERE RAIN CHANCES WILL LINGER...ESPECIALLY SOUTH AND EAST THROUGH THE NIGHT AS THE UPPER LEVEL SYSTEM ROTATES A DISTURBANCE INTO THE APPALACHIANS AS WILL NEAR THE AREA. SCATTERED SHOWERS AND SOME THUNDERSTORMS HAVE DEVELOP OVER PARTS OF THE UPPER CUMBERLAND REGION AND KY RIVER BASINS SOUTHEAST INTO VA...NE TN AND WESTERN NC. WITH DAYTIME HEATING AND COLD AIR ALOFT FROM UPPER LEVEL LOW TO OUR SOUTHWEST...THE INTENSITY OF THESE AND COVERAGE SHOULD PEAK OVER THE NEXT FEW HOURS AS WE ARE NEARING PEAK HEATING. SOME SMALL HAIL HAS BEEN REPORTED FROM THESE AND THIS WILL CONTINUE TO BE THE PRIMARY THREAT FROM THESE ALONG WITH BRIEF HEAVY RAIN. A FEW MORE VIGOROUS STORM COULD PRODUCE HAIL A BIT LARGER ON THE ORDER OF THREE QUARTERS OF AN INCH TO ONE INCH...BUT THIS WILL LIKELY BE VERY ISOLATED. MUCH OF THE LOW CLOUDS THOUGH SOME DEBRIS CLOUDS FROM PM CONVECTION MAY LINGER FOR A TIME INTO THE NIGHT SHOULD ERODE THROUGH THE EVENING INTO THE PAST MIDNIGHT HOURS TONIGHT. DRIER AIR SHOULD WRAP IN FROM THE SOUTH FROM TN AND THIS SHOULD LEAD TO COLDEST LOWS TONIGHT CLOSER TO THE TN BORDER AND A BIT HIGHER FURTHER NORTH AND EAST WHERE DEWPOINTS WILL REMAIN HIGHER...CLEARING AND WEAKENING OF GRADIENT WILL BE SLOWER. DESPITE THIS...FOG SHOULD DEVELOP IN THE VALLEYS AND IF CLEARING IS RATHER EXTENSIVE...IT MAY BECOME RATHER WIDESPREAD AND POSSIBLY DENSE IN MANY AREAS OVERNIGHT. CONFIDENCE IS NOT EXTREMELY HIGH IN DEGREE OF CLEARING...SO CONFIDENCE IN HOW DENSE THE FOG WILL BE IS NOT EXTREMELY HIGH. TEMPERATURES WILL MODERATE THROUGH THE PERIOD...WITH AS NOTED EARLIER HIGHEST POPS AFTER THIS EVENING ON TUESDAY AFTERNOON...THOUGH CHANCES WILL REMAIN IN MORE SOUTHEASTERN AREAS INTO TUE NIGHT. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 315 PM EDT MON MAY 6 2013 A PESKY SLOW MOVING STACKED LOW PRESSURE SHOULD BE JUST TO OUR EAST AT THE START OF THE PERIOD...GRADUALLY WEAKENING AND MOVING AWAY TO THE NORTHEAST. IT WILL STILL BE CLOSE ENOUGH FOR DAYTIME HEATING TO CREATE ENOUGH INSTABILITY FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON. THEY SHOULD THEN DIE OUT IN THE EVENING WITH LOSS OF HEATING AND GRADUAL WARMING ALOFT AS GEOPOTENTIAL HEIGHTS CLIMB. ON THURSDAY AND THURSDAY NIGHT...A SHORTWAVE TROUGH APPROACHING FROM THE NW COUPLED WITH WARM AIR ADVECTION WILL BRING ANOTHER POTENTIAL FOR SHOWER/THUNDERSTORMS. DAY TIME HEATING AND ITS INSTABILITY WILL ALSO ADD TO THE POTENTIAL. A COLD FRONT TRAILING FROM THE LOW WILL SLOWLY APPROACH OUR REGION ON FRIDAY AND FRIDAY NIGHT...PROLONGING THE POSSIBILITY OF SHOWERS/THUNDERSTORMS. MODELS DEVELOP DIFFERENCES REGARDING THE FINER DETAILS AT THIS LONGER TIME FRAME. THIS LARGELY CONCERNS TIMING AND STRENGTH OF COLD FRONTS. AN INITIAL WEAK COLD FRONT WHICH WAS JUST REFERENCED MAY PASS THROUGH ON SATURDAY... LIKELY FOLLOWED BY A STRONGER FRONT ON SATURDAY NIGHT AS A DEEP UPPER TROUGH DROPS INTO THE EASTERN CONUS. ANY PRECIP LINGERING BEHIND THE FRONT OR FRONTS SHOULD END ON SUNDAY AS MUCH DRIER AND COOLER AIR ARRIVES. IN FACT...THE AIR MASS LOOKS LIKE IT COULD BE COLD ENOUGH FOR ANOTHER SHOT AT SOME FROST EARLY NEXT WEEK. HOWEVER...WITH GREEN-UP OF VEGETATION AND THE ASSOCIATED EVAPOTRANSPIRATION...IT BECOMES INCREASINGLY DIFFICULT WITH PASSING TIME TO MAINTAIN LOW DEW POINTS SO THAT WE DO NOT FOG AT NIGHT INSTEAD OF FROST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 155 PM EDT MON MAY 6 2013 MVFR TO VFR CIGS IN CU AND CB ARE CURRENTLY OBSERVED ACROSS THE REGION AND THIS TREND SHOULD CONTINUE. AREAS FROM IO TO K22 TO EXTREME SOUTHEAST KY WILL INITIALLY IMPROVE FROM IFR INTO THE MVFR RANGE. EARLY IN THE PERIOD...LOZ SHOULD EXPERIENCE A THUNDERSTORM ON STATION AND OVER THE NEXT 4 TO 6 HRS THUNDERSTORMS WILL BE POSSIBLE AT LOZ...AND SME AND WELL AS THE ENTIRE REGION. THE STRONGEST STORMS MAY BE NEAR JKL OR BETWEEN LOZ AND JKL. ONCE PEAK HEATING IS LOSS IN THE EVENING...AFTER ABOUT 23Z OR SO...SOME PARTIAL CLEARING TONIGHT COULD LEAD TO SOME LOCALLY DENSE FOG LATE TONIGHT. THIS FOG WOULD THEN LIFT AND DISSIPATE DURING THE 12Z TO 18Z PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JP LONG TERM...HAL AVIATION...JP
Hazardous weather outlook, May 6, 4:21 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 421 PM EDT MON MAY 6 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-072330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 421 PM EDT MON MAY 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS THROUGH THIS EVENING MAY BECOME STRONG...WITH THE MAIN THREATS BEING SMALL HAIL AND WIND GUSTS UP TO 40 MPH. LOCALLY DENSE FOG...REDUCING VISIBILITIES UNDER A QUARTER MILE AT TIMES...IS EXPECTED LATE TONIGHT...ESPECIALLY IN THE VALLEYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY DENSE FOG IS EXPECTED EARLY TUESDAY MORNING. THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY ANY REPORTS OF HAIL OR STRONG WINDS TODAY TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. KAS/JP
In the hours before
Special weather statement, May 6, 4:15 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 415 PM EDT MON MAY 6 2013 KYZ058-068-069-062045- ESTILL-ROCKCASTLE-JACKSON- 415 PM EDT MON MAY 6 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445 PM EDT MONDAY AFTERNOON... NORTHERN JACKSON... NORTHEASTERN ROCKCASTLE AND SOUTHWESTERN ESTILL. AT 416 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCKEE...MOVING NORTHWEST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COLLINGSWORTH AROUND 425 PM EDT...SANDGAP AROUND 430 PM EDT...ALCORN AROUND 435 PM EDT...KERBY KNOB AROUND 440 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
Local storm report, May 6, 4:19 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT MON MAY 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 3 NE JACKSON 37.59N 83.34W
05/06/2013 E0.50 INCH BREATHITT KY NWS EMPLOYEE
OCCURRED AT THE JACKSON WEATHER SERVICE OFFICE.
&&
TBREWERSpecial weather statement, May 6, 4:45 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 445 PM EDT MON MAY 6 2013 KYZ108-112-062115- WOLFE-BREATHITT- 445 PM EDT MON MAY 6 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT MONDAY AFTERNOON... WOLFE AND NORTH CENTRAL BREATHITT. AT 445 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAXTON...OR 8 MILES SOUTHEAST OF CAMPTON...MOVING NORTHWEST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MALAGA AROUND 450 PM EDT...LANDSAW AROUND 455 PM EDT...BAPTIST AROUND 500 PM EDT... STILLWATER AROUND 505 PM EDT...CAMPTON AROUND 510 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
Special weather statement, May 6, 5:30 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 530 PM EDT MON MAY 6 2013 KYZ088-115-117-062215- LESLIE-PERRY-HARLAN- 530 PM EDT MON MAY 6 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 615 PM EDT MONDAY EVENING... CENTRAL LESLIE... SOUTH CENTRAL PERRY AND EXTREME NORTH CENTRAL HARLAN. AT 530 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BIG ROCK...OR 12 MILES SOUTHEAST OF HYDEN...MOVING NORTHWEST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BIG FORK AROUND 535 PM EDT...CAUSEY AROUND 545 PM EDT...CINDA AROUND 555 PM EDT... SMILAX AROUND 600 PM EDT...STINNETT AROUND 615 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GEOGERIAN
Special weather statement, May 6, 5:37 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 537 PM EDT MON MAY 6 2013 KYZ079-083>085-062200- MCCREARY-PULASKI-WAYNE-WHITLEY- 537 PM EDT MON MAY 6 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 600 PM EDT MONDAY EVENING... NORTHERN MCCREARY... SOUTH CENTRAL PULASKI... EAST CENTRAL WAYNE AND WEST CENTRAL WHITLEY. AT 536 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HONEYBEE...OR 9 MILES NORTHEAST OF WHITLEY CITY...MOVING NORTHWEST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PARKERS LAKE AROUND 545 PM EDT...GREENWOOD AROUND 550 PM EDT...ALPINE AROUND 555 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DUSTY
Special weather statement, May 6, 5:38 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 538 PM EDT MON MAY 6 2013 KYZ115>117-062230- LESLIE-PERRY-CLAY- 538 PM EDT MON MAY 6 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 630 PM EDT MONDAY EVENING... NORTHWESTERN LESLIE... EXTREME WEST CENTRAL PERRY AND EAST CENTRAL CLAY. AT 538 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOSEA...OR NEAR HYDEN...MOVING NORTHWEST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BOBS FORK AROUND 625 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:24 PM EDT | Areal Flood Advisory | JKL | Jackson, Rockcastle | 2 hr |
| May 6, 4:31 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan | 119 min |
| May 6, 5:04 PM EDT | Areal Flood Advisory | JKL | Menifee, Powell, Wolfe | 116 min |
| May 6, 5:19 PM EDT | Flash Flood Warning | JKL | Menifee, Powell, Wolfe | 3 hr |
| May 6, 5:28 PM EDT | Areal Flood Advisory | JKL | Clay, Leslie | 2 hr |
| May 6, 6:22 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley, Perry | 38 min |
| May 6, 6:49 PM EDT | Areal Flood Advisory | JKL | Breathitt, Jackson, Lee, Owsley, Perry | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.